MAUDE Adverse Event Report: AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE
Model Number FG1393
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Epistaxis (4458)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Nose bleeds are a known potential side effect related to the use of radiofrequency energy on tissue in the nose.This side effect is listed in the device labeling.
 
Event or Problem Description
The patient received treatment with rhinaer by an outside otolaryngologist.He was seen at an outside ed shortly after the procedure for epistaxis and treated with nasal cautery and packing.The patient denied anticoagulant use.He continued to have epistaxis and a rhinorocket was placed in his surgeon's office.He presented to the ed several days later with bleeding from the right naris.Hgb on presentation was 10.7 g/dl.Packing was removed and he had no active bleeding, however there was evidence of recent epistaxis.Merocel packing was placed, and he was admitted for observation.He was discharged home the following day.Three days later he presented to the ed with right sided epistaxis.The merocele packing was removed to reveal brisk bleeding.Bleeding was temporizing with nasopore packing.Hgb at this time was 8.5 g/dl.Cta head/neck did not show active extravasation.He underwent embolization of the right sphenopalatine and angular arteries.During the procedure, vascular blush was noted in bilateral sphenopalatine areas and right angular artery.His hgb was 7.3 g/dl on pod #1 , and he did not receive a blood transfusion.He had no further epistaxis and was discharged home on pod #1.The patient was seen in follow up on pod #8 and denied epistaxis since embolization.He was seen in follow up with neurosurgery one month postoperatively and reported olfactory dysfunction but continued to be free of epistaxis.

Brand Name
RHINAER STYLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
2565 leghorn st.
mountain view CA 94043
Manufacturer (Section G)
AERIN MEDICAL SINGAPORE PTE. LTD.
60 albert street #16-01
singapore 189969, sgp 18996 9
SN   189969
Manufacturer Contact
shannon scott
2565 leghorn st.
mountain view, CA 94043
MDR Report Key18049953
Report Number3011625895-2023-00005
Device Sequence Number7465199
Product Code GEI
UDI-Device Identifier08886479300238
UDI-Public08886479300238
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K221907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG1393
Device Catalogue NumberCAT1394
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age57 YR
Patient SexMale